Posted on: Mar 3, 2013 04:23PM
Mom has had her 3rd round of adriamycin and cyclophosphamide for lung and liver mets, she is in the 2nd week after this chmeo cycle and has suddenly developed very painful mouth sores and difficulty swallowing on one side of the throat. She went to the emergency clinic yesterday and they prescribed her some nystatin for fungal infection of mouth. I was wondering if anyone else had similar problems, I am little bit worried about the swallowing issue? Why does she have that, the doctor did not really explain it. She has also started using biotene mouthwash..Any inputs will be appreciated..
Thank you and God Bless..
BestfriendLog in to post a reply
Page 1 of 1 (7 results)
Posts 1 - 7 (7 total)
Mar 3, 2013 06:47PM sheryls wrote:
I'm sorry to hear about your mom.
When I was on adriamycin I started getting mouth sores and I found that drinking club soda really helped. Also pretty much anything I drank was room temp.
I also had a bit of trouble swallowing. It actually took me 3 rounds to realize what was going on. For me by the third week I found that I was getting back to normal but the first week after treatment was the worst. I was always able to eat and drink but I had to eat small bites of food. And when drinking it was one sip at a time. Takes a little longer but it prevented my from choking.
Hugs to you and your mom,
Mar 3, 2013 06:55PM Chickadee wrote:
This link might help:
Mouth sores are a painful but common side effect of many of our treatments.
Mar 5, 2013 01:51AM onedayatatime wrote:
Has anyone heard of BORAX for mouth sores from chemo. I have been on adriomicin for almost a year and only just now getting the mouth sores and they hit hard. None of the usual remidies worked. I have a friend who is a nurse and she told me to try this borax. Three tiny pills under the tongue. I'm telling you I think it's working. I'm very surprised and want to say it is something else, like my week off. I haven't told my onc which is probably dumb so I have no idea what she would think. Hmmm, get rid of mouth sores and remove stains from your clothes in one fell swoop. Don't know what I think of all that! Love and prayers, marsha
Mar 5, 2013 03:07AM - edited Mar 5, 2013 03:07AM by Jac53
I have a mouthwash on prescription from the onc that's made-up in the pharmacy.
Hydrocortisone 200mg + Lidocaine 400mg + Purified Water 500ml. 6 x day.
I'm taking Afinitor & Aromasin & have had some nasty mouth & throat ulcers quickly cured my this mouthwash.
Mar 5, 2013 06:41PM allisontom911 wrote:
I had awful mouth sores while doing AC. And they did continue while on Taxol as well. My onc gave me Muguard. It is pretty new. It numbs your mouth and you also swallow it so it numbs the throat. It was wonderful stuff. I also have the magic wash and I used that when my the Muguard would sting (when I was really bad)
My sores were so bad they left scars. I went to the dentist in December almost 2 months post final chemo and she could see all the scars
Page 1 of 1 (7 results)